MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-135-P-NS-DAV
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a superficial femoral artery (sfa) intervention for recanalization, the cxi support catheter strain relief hub snapped off as the catheter was being removed.It was noted that the physician pulled the catheter by the hub during removal.Contralateral access to the patient's common femoral artery was gained by crossing over the aortoiliac bifurcation utilizing a sheath.The patient's vessel was noted to be calcified.Another catheter was utilized to successfully complete the procedure.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Corrected information: initial report - date received by manufacturer = 26dec2017.Investigation - evaluation a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned in damaged condition.The catheter shaft was free of damage or kinks, except for the place of separation on the proximal end.The separation appeared to be clean, without any unbraiding occurring in the braided shaft of the catheter.The hub appeared to have no damage.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.However, it is likely that this event can be attributed to user/ handling as the catheter was withdrawn by the hub, which may have placed excessive force on the bond between the catheter shaft and hub.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7203157
Report Number1820334-2018-00121
Device Sequence Number10976414
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)200810(10)8131480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1